Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 44, NWS Kansas City, MO

April 30, 2016Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 30, 2016, 2:53 PM CDT for Atchison County, Holt County, Missouri. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 2:53 PM CDT (19:53 UTC)
Expired
May 2, 2016, 1:41 AM CDT
In force
35 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tarkio River near Fairfax (FFXM7).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

126 
WGUS43 KEAX 301953
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
253 PM CDT SAT APR 30 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-011953-
/O.NEW.KEAX.FL.W.0044.160430T1953Z-160502T0641Z/
/FFXM7.2.ER.160430T1704Z.160501T0000Z.160501T0641Z.NO/
253 PM CDT SAT APR 30 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Tarkio River at Fairfax.
* until late Sunday night.
* At  2:15 PM Saturday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   18.2   Sat 02 PM   18.6 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
2 follow-up statements
925 
WGUS83 KEAX 010124
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
824 PM CDT SAT APR 30 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  102 River at Rosendale affecting Andrew and Buchanan Counties.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  Platte River near Agency affecting Buchanan County.

  Platte River At Sharps Station affecting Platte County.

  Platte River near Platte City affecting Platte County.

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC003-021-020124-
/O.EXT.KEAX.FL.W.0045.000000T0000Z-160503T0140Z/
/RSDM7.2.ER.160501T0600Z.160501T1800Z.160502T0140Z.NO/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The 102 River at Rosendale.
* until Monday evening.
* At  7:20 PM Saturday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 19.2 feet by early Sunday afternoon. The 
  river will fall below flood stage by Sunday evening.
* At 18.0 feet...State Route 48 on the east side of Rosendale is 
  overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Rosendale       18   16.5   Sat 07 PM   19.2 early Sunday afternoon
     
&&
  
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486

  

$$

KSC107-020123-
/O.EXT.KEAX.FL.W.0043.000000T0000Z-160502T1500Z/
/LCGK1.1.ER.160429T0349Z.160430T1945Z.160501T1500Z.NO/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The Marais Des Cygnes River at La Cygne.
* until Monday morning.
* At  8:01 PM Saturday the stage was 27.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   27.9   Sat 08 PM   27.6 early Sunday morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC021-020123-
/O.EXT.KEAX.FL.W.0008.000000T0000Z-160503T1702Z/
/AGYM7.2.ER.160427T1032Z.160428T1200Z.160502T1702Z.NO/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The Platte River near Agency.
* until Tuesday afternoon.
* At  7:30 PM Saturday the stage was 25.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.3 feet by 
  early Sunday morning. The river will fall below flood stage early 
  Monday afternoon.
* At 25.0 feet...Flooding begins at the east border of Agency.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   25.2   Sat 07 PM   25.3 early Sunday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC165-020123-
/O.EXT.KEAX.FL.W.0009.000000T0000Z-160504T2204Z/
/SSTM7.2.ER.160427T0859Z.160501T0030Z.160503T2204Z.NO/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The Platte River At Sharps Station.
* until Wednesday afternoon.
* At  7:30 PM Saturday the stage was 31.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* At 31.5 feet...The south approach to the Highway B bridge over the 
  Little Platte River is under water due to backwater from the Platte
  River.
* At 30.5 feet...Interurban Road floods about 1.5 miles southeast of 
  Sharps Station.
* At 29.0 feet...Backwater from the Platte River floods Highway KK 
  along the Little Platte River at the location 0.2 miles east of 
  Highway B.
* At 26.0 feet...Low-lying rural land along the river begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Sharps Station  26   31.9   Sat 07 PM   31.9 early Sunday morning
     
&&
  
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479

  

$$

MOC165-020123-
/O.EXT.KEAX.FL.W.0010.000000T0000Z-160505T0342Z/
/PLCM7.2.ER.160427T1219Z.160501T0600Z.160504T0342Z.UU/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The Platte River near Platte City.
* until Wednesday evening.
* At  4:11 PM Saturday the stage was 26.0 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.2 feet by 
  early Sunday morning. The river will fall below flood stage Tuesday
  before midnight.
* At 25.0 feet...Water overtops 1st Street in Tracy, Missouri.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is 
  located 5 miles downstream from Platte City. 300 acres of pasture 
  are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City 
  begins to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   26.0   Sat 04 PM   26.2 early Sunday morning
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

MOC005-087-020123-
/O.EXT.KEAX.FL.W.0044.000000T0000Z-160502T0614Z/
/FFXM7.2.ER.160430T1704Z.160501T0015Z.160501T0614Z.NO/
824 PM CDT SAT APR 30 2016

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until late Sunday night.
* At  7:15 PM Saturday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   18.6   Sat 07 PM   17.1 early Sunday morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
857 
WGUS83 KEAX 011133
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
633 AM CDT SUN MAY 1 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-011203-
/O.CAN.KEAX.FL.W.0044.000000T0000Z-160502T0614Z/
/FFXM7.2.ER.160430T1704Z.160501T0130Z.160501T0830Z.NO/
633 AM CDT SUN MAY 1 2016

The Flood Warning is cancelled for
  The Tarkio River at Fairfax.
* At  6:15 AM Sunday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  3:30 AM Sunday.
* Forecast...The river will continue to fall to 9.2 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   15.9   Sun 06 AM   14.6 this morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 12:45 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 30, 12:45 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1245 PM CDT SAT APR 30 2016

.Discussion...
Issued at 330 AM CDT SAT APR 30 2016

Large-scale upper low spinning across the Central High Plains this
morning...with feature continuing to take on a more and more
negative tilt as system begins the occlusion process. Regional radars
showing main push of precip lifting north into southern Iowa this
morning...as main dryslot which has been advertised in recent model
runs begins its trek north from the Southern Plains. Heading into
today...main sfc low now seen over southeastern Kansas/northeastern
Oklahoma will slowly lift north along the I-49 corridor before
slowing down by afternoon as system continues occluding over north-
central Missouri. As this occurs...expect main occluded boundary to
begin lifting north towards the area with most models suggesting this
feature should make it as far north as the Route 36 corridor by this
afternoon. With this boundary expected to set up across our
area...expect a decent thermal gradient across the region with low
70s possible south of the Route 50 corridor while upper 50s/low 60s
dominate up towards the IA state line. In terms on shwr/storm
activity...prevailing thought heading out of the gate this morning
is that most of the region will see long periods of dry conditions
as forcing for assent from the main upper low remains west and
main southern stream speed max remains well south. Despite
this...cannot rule out some isolated shwrs/storms later today
especially across the far eastern zones south of the front which
should have a better opportunity to destabilize (MLCAPE 1000-1500
J/kg or so) this afternoon. As was the case with yesterday/s model
runs...best wind fields will remain well away from the area...and
widespread severe is not expected. Cannot rule out a few isolated
hailers east of Route 65 but overall thought is much of this
activity if it develops...should remain below severe limits.

Lgt shwr activity to remain across northern portions of the fcst area
tonight and again through portions of Sunday morning as inverted
trough/upper low combine remain over the area. By these times
however...any instability will largely be absent which should support
nothing more than a few passing rain shwrs from time to time.
Noticeably cooler tomorrow as cold air advection starts on the
backside of departing sfc low. Look for highs only to climb into the
upper 50s to lower 60s across much of the area as winds change around
to the north by afternoon.

Beyond this...an extended period of mostly dry weather can be
expected through much of next week. Cannot rule out a few passing
shwrs Monday afternoon as a weak wave passes through...but dry low-
level conditions could result in mostly virga. Next chance for lgt
rain shwrs may arrive Wed afternoon/evening as the next cold front
passes through the area...but latest runs show this passing with
little impact. And looking farther into the extended suggests a nice
warning trend by late week into next weekend as strong ridging builds
east from the Rockies.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1245 PM CDT SAT APR 30 2016

A combination of VFR and MVFR CIGs prevail across western Missouri
this afternoon thanks to the cloud cover and moisture wrapping around
a surface trough languishing over northwest Missouri. CIGs might
bounce around some this afternoon but should lift into the VFR range
by early this evening for the sites in and around KC, though KSTJ
will likely be MVFR through the day and overnight hours. Late
tonight MVFR clouds should wrap back to the south as winds veer
around to the northwest. Will need to watch for IFR conditions to
develop early Sunday morning, but confidence is a bit low at this
time to push CIGs and VIS that far down at this time.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...32
Aviation...Cutter
Hazardous weather outlook, Apr 30, 5:04 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CDT SAT APR 30 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
504 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
 PORTIONS OF NORTH-CENTRAL MISSOURI. WHILE WIDESPREAD SEVERE WEATHER
 IS NOT EXPECTED AT THIS TIME...SOME STRONGER STORMS WILL BE CAPABLE
 OF MARGINALLY SEVERE HAIL. THUNDERSTORM CHANCES WILL COME TO AN END
 THIS EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:45 PM CDTRiver Flood WarningEAXAndrew, Buchanan32 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.